Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 36, NWS Flagstaff, AZ

June 30, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 30, 2011, 3:44 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 30, 2011, 9:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2011, 3:44 AM MST (10:44 UTC)
In effect from
Jun 30, 2011, 9:00 AM MST
Expired
Jun 30, 2011, 6:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.7 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
3835 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WWUS75 KFGZ 301044
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
344 AM MST THU JUN 30 2011

AZZ009>016-039-040-301845-
/O.NEW.KFGZ.WI.Y.0036.110630T1600Z-110701T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...DILKON
344 AM MST THU JUN 30 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* TIMING: GUSTY SOUTHWEST WINDS WILL DEVELOP BY MID-MORNING AND
  WILL CONTINUE UNTIL LATE THIS AFTERNOON.

* WINDS: WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH

* IMPACTS: WINDS MAY CAUSE DIFFICULTY DRIVING...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. DUST PRONE AREAS MAY SEE BLOWING DUST 
  AND SAND REDUCING VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
2 follow-up statements
639 
WWUS75 KFGZ 301841
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1141 AM MST THU JUN 30 2011

AZZ009>016-039-040-010100-
/O.CON.KFGZ.WI.Y.0036.000000T0000Z-110701T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...DILKON
1141 AM MST THU JUN 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE UNTIL LATE THIS
  AFTERNOON.

* WINDS: WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH

* IMPACTS: WINDS MAY CAUSE DIFFICULTY DRIVING...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. DUST PRONE AREAS MAY SEE BLOWING DUST 
  AND SAND REDUCING VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
047 
WWUS75 KFGZ 010053
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
553 PM MST THU JUN 30 2011

AZZ009>016-039-040-010200-
/O.EXP.KFGZ.WI.Y.0036.000000T0000Z-110701T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...DILKON
553 PM MST THU JUN 30 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. 


* WINDS: THE WINDS HAVE BEGUN TO DECREASE THIS EVENING WITH MOST
  REPORTING SITES INDICATING WIND GUSTS BELOW 30 MPH. WINDS WILL
  CONTINUE TO DECREASE INTO THE 5 TO 15 MPH RANGE WITH GUSTS UP TO
  20 MPH THIS EVENING...BECOMING LIGHTER OVERNIGHT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 30, 3:40 AM MST, 4 minutes earlier.

Area forecast discussion, Jun 30, 3:40 AM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
340 AM MST THU JUN 30 2011

.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT THE FAR EASTERN PORTIONS OF THE STATE TODAY AS LOW PRESSURE
MOVES THROUGH SOUTHERN UTAH. GUSTY SOUTHWEST WINDS WILL CONTINUE
TODAY...WITH DANGEROUS FIRE CONDITIONS DEVELOPING BY AFTERNOON.
DRIER CONDITIONS WILL DEVELOP OVERNIGHT AND INTO FRIDAY WITH MUCH
LESS WIND. BY THE WEEKEND...MOISTURE WILL BEGIN TO INCREASE OVER
THE AREA AS THE SUMMER MONSOONAL FLOW PATTERN DEVELOPS. AS A
RESULT...EXPECT INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS
THROUGH THE EARLY PART OF NEXT WEEK.

&&

.DISCUSSION...A COMPACT LOW PRESSURE SYSTEM NEAR LAS VEGAS THIS
MORNING WILL MOVE ACROSS SOUTHERN UTAH THROUGH THE DAY. THIS LOW
WILL BRING ANOTHER DAY OF LOW-END ADVISORY WINDS TO PORTIONS OF THE
CWA...ESPECIALLY THIS MORNING AND EARLY AFTERNOON. MOISTURE AHEAD OF
THE LOW CONTINUES TO PRODUCE SHOWERS AND THUNDERSTORMS THIS MORNING
AND THIS WILL CONTINUE ALONG THE EASTERN BORDER THROUGH THE DAY.
DRIER AIR BEHIND THE LOW WILL SPREAD FROM WEST TO EAST LATER TODAY
AND TONIGHT WITH SHOWER ACTIVITY BRIEFLY ENDING BY FRIDAY. ENOUGH
DRY AIR WILL MAKE ITS WAY INTO THE CENTRAL AND NORTHERN PARTS OF THE
STATE BY THIS AFTERNOON TO WARRANT THE ISSUANCE OF A RED FLAG
WARNING IN TANDEM WITH A WIND ADVISORY.

BY FRIDAY...RELATIVELY DRY AIR AND NEARLY CALM WINDS WILL ACCOMPANY
RAPIDLY BUILDING HIGH PRESSURE JUST TO OUR EAST. THIS WILL BE THE
HARBINGER OF MONSOONAL FLOW THAT WILL DEVELOP AS EARLY AS SATURDAY.
BY SUNDAY AND INTO NEXT WEEK...ARIZONA WILL BE UNDER A WELL
DEVELOPED MONSOONAL FLOW PATTERN WITH SHOWERS AND THUNDERSTORMS
EXPECTED EACH DAY. TEMPERATURES WILL ALSO BE QUITE WARM DURING THIS
PERIOD AS HGHTS RISE TO NEAR 595 DM AT 500 MB.

&&

.AVIATION...FOR THE 12Z PACKAGE...DRIER WEATHER CONDITIONS ARE
EXPECTED AS A WEAK COLD FRONT HAS MOVED DRIER AIR INTO NORTHERN
ARIZONA. ENOUGH MOISTURE MAY LINGER ALONG THE NEW MEXICO BORDER FROM
THE WHITE MOUNTAINS TO WINDOW ROCK FOR ISOLATED SHOWERS AND
THUNDERSTORMS TODAY. SOUTHWEST WIND GUSTS 30 TO 40 KTS ARE FORECAST
THROUGH THE AFTERNOON WITH WINDS DIMINISHING AFTER 03Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A WEAK COLD FRONT HAS PUSHED DRIER AIR INTO NORTHERN
ARIZONA FROM THE WEST. ENOUGH MOISTURE WILL LINGER ACROSS THE NEW
MEXICO BORDER REGION FROM THE WHITE MOUNTAINS NORTHWARD TO THE
DEFIANCE PLATEAU FOR A FEW SHOWERS AND THUNDERSTORMS TODAY. A RED
FLAG WARNING HAS BEEN ISSUED FOR NORTHEASTERN AND NORTH CENTRAL
ARIZONA TODAY. ON FRIDAY...A HIGH PRESSURE RIDGE MOVING INTO ARIZONA
WILL BRING LIGHTER WINDS AND A HAINES INDEX OF 5 AND 6.

SATURDAY THROUGH MONDAY...GENERALLY LIGHT WINDS ARE FORECAST TO
CONTINUE AS THE RIDGE STRENGTHENS TO OUR EAST. MOISTURE WILL
INCREASE FROM EAST TO WEST...BRINGING INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS EACH DAY. A HAINES INDEX OF 6 WILL PERSIST DAY AND
NIGHT OVER THE GRAND CANYON REGION.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING TODAY FROM 11 AM UNTIL 7 PM MST FOR ARIZONA FIRE
ZONES AZZ109>116-139-140.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING FOR
ARIZONA PUBLIC ZONES AZZ009>016-039-040.

PUBLIC..................PETERSON
AVIATION/FIRE WEATHER...BOHLIN

OR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 29, 5:30 AM MST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
530 AM MST WED JUN 29 2011

AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
530 AM MST WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

EXPECT GUSTY SOUTHWEST WINDS TODAY AS UNSEASONABLY STRONG LOW
PRESSURE MOVES INTO THE WESTERN GREAT BASIN. WIND SPEEDS TODAY WILL
RANGE FROM 20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH OVER MANY
LOCATIONS. A WIND ADVISORY HAS BEEN ISSUED...SEE TEXT PRODUCT
PHXNPWFGZ FOR DETAILS.

IN ADDITION...MOISTURE MOVING UP FROM MEXICO IN ADVANCE OF THE LOW
PRESSURE SYSTEM WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT TODAY AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE
BRIEFLY HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY SOUTHWEST WINDS WILL CONTINUE THURSDAY AS A COLD FRONT MOVES
ACROSS NORTHERN ARIZONA. DRIER AIR MOVING IN FROM THE WEST WILL
COMBINE WITH THESE WINDS AND CREATE POSSIBLE RED FLAG FIRE WEATHER
CONDITIONS OVER PORTIONS OF NORTHERN AND CENTRAL ARIZONA. A FIRE
WEATHER WATCH HAS BEEN ISSUED...SEE TEXT PRODUCT PHXRFWFGZ FOR
DETAILS.

SHOWER AND THUNDERSTORM ACTIVITY WILL PUSH EAST...MAINLY BEING
CONFINED TO THE WHITE MOUNTAINS.

AFTER A DRY DAY FRIDAY...HIGH PRESSURE BUILDING TO OUR EAST WILL
PUSH MONSOONAL MOISTURE INTO THE STATE. THIS WILL LEAD TO SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING SATURDAY AND SUNDAY...LASTING
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:16 AM MSTRed Flag WarningFGZApache, Coconino, Navajo15 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.